Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 1, NWS El Paso, TX

January 22, 2014El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Jan 22, 2014, 3:39 PM MST for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at Jan 23, 2014, 7:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 3:39 PM MST (22:39 UTC)
In effect from
Jan 23, 2014, 7:00 AM MST
Expired
Jan 23, 2014, 6:00 PM MST
In force
11 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3141 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS74 KEPZ 222239
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
339 PM MST WED JAN 22 2014

...A POWERFUL COLD FRONT PASSAGE WILL BRING STRONG WINDS AND MUCH
COOLER TEMPERATURES TO THE BORDERLAND THURSDAY...

.ANOTHER ARCTIC AIRMASS IS DROPPING SOUTH OVER THE PLAINS BEHIND
A STRONG COLD FRONT WEDNESDAY. AS OF WEDNESDAY AFTERNOON THE COLD
AIR HAD PRESSED SOUTH THROUGH THE DAKOTAS AND WISCONSIN INTO
NEBRASKA AND IOWA. THIS COLD AIR WILL BE PUSHED SOUTH OVERNIGHT BY
STRONG SURFACE HIGH PRESSURE AND ARRIVE IN THE BORDERLAND THURSDAY
MORNING WITH MUCH COLDER AIR AND STRONG WINDS. THIS BACKDOOR
FRONT WILL BRING EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR
40 MPH. STRONGER WINDS WILL BE POSSIBLE OVER WEST FACING SLOPES
EAST OF RIDGES AND THROUGH MOUNTAIN GAPS. ABUNDANT LOW CLOUDS WILL
DEVELOP ON THE FRONT AND BEHIND IT OVER AREAS EAST OF THE RIO
GRANDE BUT PRECIPITATION LOOKS TO BE LIMITED TO THE EAST SLOPES
OF THE SACRAMENTO AND GUADALUPE MOUNTAINS AND ADJACENT LOW LANDS.
PRECIPITATION WILL BE IN THE FORM OF FLURRIES AND LIGHT SNOW WITH
SOME POSSIBLE FREEZING DRIZZLE. SNOW CHANCES WILL RUN FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. ACCUMULATIONS WILL BE LIGHT
BUT ROADS MAY BECOME ICY AND TREACHEROUS. MOST OF THE REGION WILL
STAY DRY WITH ONLY THE STRONG WINDS AND COOLER TEMPERATURES
IMPACTING THEIR AREA.

NMZ411-413-417-TXZ418>424-230700-
/O.NEW.KEPZ.WI.Y.0001.140123T1400Z-140124T0100Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...
FABENS...TORNILLO...FORT HANCOCK
339 PM MST WED JAN 22 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM MST
THURSDAY. 


* EVENT: COLD FRONT ARRIVAL WITH STRONG EAST WINDS OF 25 TO 35 MPH
  WITH GUSTS TO 40 MPH. STRONGER WINDS OVER WEST SLOPES AND
  ADJACENT WESTERN LOWLANDS OF THE FRANKLIN...HUECO...SAN
  ANDRES...AND ORGAN MOUNTAINS.

* TIMING: WILLS WILL INCREASE ABRUPTLY UPON THE ARRIVAL OF THE
  FRONT AT EACH LOCATION. WINDS WILL INCREASE FROM EAST TO WEST
  ACROSS THE REGION. AT OR BEFORE DAYBREAK OVER EASTERN OTERO AND
  HUDSPETH COUNTY AND BY EARLY MORNING NEAR THE RIO GRANDE.

* IMPACT: SMALL LOOSE OBJECTS MAY BE BLOWN AROUND AND SCATTERED.
  SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS OF BLOWING DUST
  MAY REDUCE VISIBILITY AND MAKE DRIVING DANGEROUS.

* VISIBILITY: MAY BE LOCALLY REDUCED TO 1 MILE IN BLOWING DUST
  NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT ANTICIPATED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
3 follow-up statements
865 
WWUS74 KEPZ 230629
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1129 PM MST WED JAN 22 2014

...A POWERFUL COLD FRONT PASSAGE WILL BRING STRONG WINDS AND MUCH
COOLER TEMPERATURES TO THE BORDERLAND...

.ANOTHER ARCTIC AIRMASS IS DROPPING SOUTH OVER THE PLAINS BEHIND
A STRONG COLD FRONT. THIS COLD AIR WILL BE PUSHED BY STRONG
SURFACE HIGH PRESSURE AND ARRIVE IN THE BORDERLAND REGION IN THE
MORNING WITH MUCH COLDER AIR AND STRONG WINDS. EASTERLY WINDS OF
25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE. STRONGER
WINDS WILL OCCUR OVER WEST FACING SLOPES OF AREA MOUNTAINS AND
THROUGH MOUNTAIN PASSES. LOW CLOUDS WILL DEVELOP ALONG THE FRONT
AND BEHIND IT FOR AREAS EAST OF THE RIO GRANDE. PRECIPITATION
LOOKS TO BE LIMITED TO THE EAST SLOPES OF THE SACRAMENTO AND
GUADALUPE MOUNTAINS AND ADJACENT LOW LANDS. PRECIPITATION WILL BE
IN THE FORM OF FLURRIES AND LIGHT SNOW WITH SOME POSSIBLE FREEZING
DRIZZLE. SNOW CHANCES WILL RUN FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. ACCUMULATIONS WILL BE LIGHT BUT ROADS MAY
BECOME ICY AND TREACHEROUS. THE REMAINDER OF THE REGION WILL STAY
DRY WITH ONLY THE STRONG WINDS AND COOLER TEMPERATURES IMPACTING
THEIR AREA.

NMZ411-413-417-TXZ418>424-240100-
/O.CON.KEPZ.WI.Y.0001.140123T1400Z-140124T0100Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...
FABENS...TORNILLO...FORT HANCOCK
1129 PM MST WED JAN 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST THURSDAY.

* EVENT: COLD FRONT ARRIVAL WITH STRONG EAST WINDS OF 25 TO 35 MPH
  WITH GUSTS TO 45 MPH. STRONGER WINDS POSSIBLE OVER WEST SLOPES
  AND ADJACENT WESTERN LOWLANDS OF THE FRANKLIN...HUECO...SAN
  ANDRES...AND ORGAN MOUNTAINS.

* TIMING: WINDS WILL INCREASE ABRUPTLY UPON THE ARRIVAL OF THE
  FRONT AT EACH LOCATION. WINDS WILL INCREASE FROM EAST TO WEST
  ACROSS THE REGION. THE FRONT WILL BE OVER EASTERN OTERO AND
  HUDSPETH COUNTY BEFORE DAYBREAK...AND NEAR THE RIO GRANDE VALLEY
  BY EARLY MID MORNING.

* IMPACT: SMALL LOOSE OBJECTS MAY BE BLOWN AROUND AND SCATTERED. 
  SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY MAKE 
  DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS OF 
  BLOWING DUST MAY REDUCE VISIBILITY AND MAKE DRIVING DANGEROUS. 

* VISIBILITY: MAY BE LOCALLY REDUCED TO 1 MILE IN BLOWING DUST 
  NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
711 
WWUS74 KEPZ 231335
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
635 AM MST THU JAN 23 2014

...A STRONG COLD FRONT PASSAGE WILL BRING STRONG WINDS AND MUCH
COOLER TEMPERATURES TO THE BORDERLAND TODAY...

.A CANADIAN ARCTIC AIRMASS IS DROPPING SOUTH OVER THE PLAINS AND
INTO EASTERN NEW MEXICO BEHIND A STRONG COLD FRONT. THIS COLD AIR
WILL BE PUSHED BY STRONG SURFACE HIGH PRESSURE AND ARRIVE IN THE
BORDERLAND REGION THROUGHOUT THIS MORNING WITH MUCH COLDER AIR AND
STRONG WINDS. EASTERLY WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE
THIS MORNING. GUSTS TO NEAR 45 MPH ARE POSSIBLE ALONG WEST SLOPES
OF TERRAIN SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS. LOW CLOUDS
WILL DEVELOP ALONG THE FRONT AND BEHIND IT FOR AREAS EAST OF THE
RIO GRANDE. PRECIPITATION LOOKS TO BE LIMITED TO THE EAST SLOPES
OF THE SACRAMENTO AND GUADALUPE MOUNTAINS AND ADJACENT LOW LANDS.
PRECIPITATION WILL BE IN THE FORM OF FLURRIES AND LIGHT SNOW OVER
THE SACRAMENTO MOUNTAINS AND LIGHT DRIZZLE OVER HUDSPETH COUNTY.
SNOW ACCUMULATIONS WILL BE LIGHT BUT ROADS IN THE SACRAMENTO
MOUNTAINS COULD BECOME LOCALLY SLICK DUE TO THE LIGHT SNOW AND
FREEZING FOG. THE REMAINDER OF THE REGION WILL STAY DRY WITH ONLY
THE STRONG WINDS AND COOLER TEMPERATURES IMPACTING THEIR AREA.

NMZ411-413-417-TXZ418>424-232300-
/O.CON.KEPZ.WI.Y.0001.140123T1400Z-140124T0100Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...
FABENS...TORNILLO...FORT HANCOCK
635 AM MST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* EVENT: EAST WINDS OF 25 TO 35 MPH. GUSTS TO 45 MPH POSSIBLE OVER
  WEST SLOPES OF THE FRANKLIN...HUECO... SAN ANDRES...AND ORGAN
  MOUNTAINS.

* TIMING: WINDS WILL INCREASE THROUGHOUT THIS MORNING...REACHING
  THEIR PEAK THIS AFTERNOON INTO EARLY EVENING.

* IMPACT: SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY
  MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS OF
  BLOWING DUST MAY REDUCE VISIBILITY AND MAKE DRIVING DANGEROUS.

* VISIBILITY: MAY BE LOCALLY REDUCED TO 3 MILES IN BLOWING DUST
  NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30-39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
906 
WWUS74 KEPZ 232209
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
309 PM MST THU JAN 23 2014

...A STRONG COLD FRONT BROUGHT SOME HIGH WINDS AND MUCH COOLER
TEMPERATURES TO THE BORDERLAND TODAY...

.A CANADIAN ARCTIC AIR MASS PUSHED INTO THE BORDERLAND EARLIER
TODAY AND WILL REACH THE ARIZONA BORDER BY EVENING. EASTERLY
WINDS PREVAILED IN THE 25 TO 35 MPH RANGE MOST PLACES WITH GUSTS 
OF 45 TO 50 MPH MAINLY WEST OF AREA MOUNTAINS AND THROUGH PASSES. 
WINDS WILL DECREASE TO BELOW ADVISORY CRITERION AFTER 6 PM BUT
WILL STILL REMAIN LOCALLY STRONG AND GUSTY BEFORE GRADUALLY
DECREASING DURING THE NIGHT...THUS ALLOWING VERY COLD TEMPERATURES 
TO SET IN MY SUNRISE.

NMZ411-413-417-TXZ418>424-240100-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-140124T0100Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...
FABENS...TORNILLO...FORT HANCOCK
309 PM MST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* EVENT: EAST WINDS OF 25 TO 35 MPH. GUSTS TO 45 MPH POSSIBLE OVER
  WEST SLOPES OF THE FRANKLIN...HUECO... SAN ANDRES...AND ORGAN
  MOUNTAINS.

* TIMING: STRONG WINDS WILL CONTINUE TO SPREAD WESTWARD TO THE
  ARIZONA BORDER BY EVENING AND DECREASE INTO THE NIGHT.

* IMPACT: SWIRLING WINDS AND CROSS WINDS ALONG ROAD WAYS MAY 
  MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME AREAS 
  OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE DRIVING 
  DANGEROUS. 

* VISIBILITY: MAY BE LOCALLY REDUCED TO 6 MILES IN PATCHY BLOWING
  DUST NEAR DISTURBED SOIL AREAS. WIDESPREAD DUST IS NOT
  ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30-39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 2:30 PM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 22, 2:30 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MST WED JAN 22 2014

.SYNOPSIS...
AFTER AN EXTENDED STRETCH OF QUIET AND MILD WEATHER ACROSS THE
BORDERLAND A COLD FRONT WILL ARRIVE EARLY THURSDAY MORNING TO
BRING A NOTICEABLE CHANGE. THE MOST NOTABLE WILL BE STRONG AND
GUSTY EAST WINDS BRINGING MUCH COLDER AIR. A WIND ADVISORY WILL BE
IN EFFECT FOR THE LOWLANDS OF OTERO...DONA ANA... HIDALGO...AND EL
PASO COUNTIES. THE STRONGEST WINDS WILL BE THROUGH GAPS AND OVER
WEST FACING SLOPES. THURSDAY'S DAYTIME HIGH TEMPERATURES WILL BE
NEARLY 20 DEGREES COOLER THAN WEDNESDAY FOR AREAS EAST OF THE RIO
GRANDE. PLENTY OF LOW CLOUDS WILL MOVE IN FROM THE EAST SPILLING WEST
INTO EL PASO AND DONA ANA COUNTIES. COLD AIR AND UPSLOPE EASTERLY
WINDS WILL BRING POTENTIAL FOR FLURRIES AND LIGHT SNOW SHOWERS TO
THE EAST SLOPES OF THE SACRAMENTO AND GUADALUPE MOUNTAINS...AS
WELL AS SOME FREEZING FOG THURSDAY NIGHT INTO EARLY FRIDAY.
ACCUMULATIONS SHOULD GENERALLY BE LIGHT...BUT ROADS MAY BECOME ICY.
MOST OF THE REGION WILL REMAIN DRY WITH THIS COLD FRONT. LIGHTER
WINDS AND DRIER CONDITIONS RETURN FRIDAY. A WEAK DISTURBANCE WILL
PASS SATURDAY AND KEEP THE REGION COVERED IN HIGH CLOUDS. DESPITE
THOSE CLOUDS TEMPERATURES WILL BEGIN A WARMING TREND. FOR SUNDAY
WELL INTO NEXT WEEK HIGH PRESSURE REESTABLISHES OVER THE REGION TO
BRING BACK THE QUITE AND MILD WEATHER OF THE PAST SEVERAL WEEKS.

&&

.DISCUSSION...
AFTER AN EXTENDED PERIOD OF QUITE AND MILD WEATHER AND NOT A LOT
TO DISCUSS...FINALLY SOMETHING OF SIGNIFICANCE TO DISCUSS. BUT
FIRST THE CURRENT WATER VAPOR SATELLITE IMAGERY SHOWS SPLIT FLOW
AND SEVERAL JETS ACROSS THE COUNTRY. THE WEST COAST RIDGE REMAINS
IN PLACE BUT IT HAS A WEAKNESS OVER THE BASE WITH A 60 KT JET
CUTTING EAST ACROSS THE N BAJA. THAT HAS BEEN THE ORIGIN OF OUR
CLOUDINESS OF LATE. THERE WILL BE BREAKS IN THE CLOUDS BUT THE MOIST
STREAM ALOFT WILL CONTINUE THROUGH AT LEAST SATURDAY. OVER THE MID
WEST AND NORTHEAST U.S. A 120 KT JET RIDES THE BACKSIDE OF THE
LONG-WAVE TROUGH THAT HAS BEEN ENTRENCHED THERE FOR SOME TIME. AN
OUTBREAK OF ARCTIC AIR IS NOW DRIVING SOUTH THROUGH THE CENTRAL
U.S. PLAINS. PLENTY OF NEGATIVE AND SINGLE-DIGIT TEMPS IN THE
DAKOTAS/MN/WI BEHIND THE DIVING FRONT. AND FINALLY OUT WEST A
100KT JET IS STEERING AN UPPER-LEVEL DISTURBANCE ACROSS THE GREAT
BASIN TOWARDS THE CENTRAL ROCKIES.

OUR AREA WILL BE MOST INFLUENCED IN THE SHORT TERM BY THE COLD
FRONT MENTIONED ABOVE. THE HIGH CLOUDS WILL CONTINUE TO STREAM
ACROSS WITH PERIODIC BREAKS BUT THE IMPACT IS NEGLIGIBLE. THE
UPPER DISTURBANCE WILL TRACK BY BUT TOO FAR NORTH TO PROVIDE ANY
DYNAMICS FOR PRECIPITATION. HOWEVER THE BACKDOOR ARCTIC FRONT WILL
MAKE A FORCEFUL PUSH WESTWARD INTO AND THROUGH THE CWFA TOMORROW.
MODEL PROGS SHOW A 1043 SFC HIGH SETTLING OVER NTX/WOK THURSDAY.
THIS WILL KEEP A STRONG E TO W GRADIENT OVER THE REGION TO DRIVE
COLD AIR INTO OUR REGION ON STRONG AND GUSTY EAST WINDS. THESE
WINDS LOOK TO BE IN THE RANGE...30-40 MPH...THAT WOULD REQUIRE A
WIND ADVISORY FOR THE SE PORTIONS OF THE CWFA. THUS ONE WILL BE
ISSUED. THE ARRIVAL TIMING IS PRETTY CONSISTENT ACROSS THE
MODELS...WITH INITIAL FRONTAL ARRIVAL AGAINST THE SACS AROUND 3-4AM
AND COLD AIR ARRIVING SOON AFTER.

STRONGEST EAST WINDS LOOK TO GET TO ELP AROUND 15-18Z WITH COLD
AIR MOVING IN AND SQUELCHING THE DAYTIME HEATING. THE THURSDAY
HIGH OVER EASTERN ZONES COULD BE THE MIDNIGHT TEMPERATURE TONIGHT.
MOISTURE WITH THE FRONT IS VERY MINIMAL. THE MID-LEVELS ARE DRY
AND AT THE SURFACE THERE IS A BUMP OF DEWPOINTS FROM THE LOW TEENS
TO THE 20S. THUS ONLY LOW CLOUD INCREASES FOR AREAS EAST OF THE
FLORIDA/COOKES RANGES. HOWEVER WITH UPSLOPE FLOW OVER THE EAST
SLOPES OF THE SACS AND GUADS WE DO EXPECT SOME PCPN IN THOSE
ZONES. IT WILL BE FLURRIES AND LIGHT SNOW WITH MINIMAL
ACCUMULATIONS. WE ALSO NEED TO BE AWARE OF POTENTIAL FOR FREEZING
FOG OVER OTERO AND HUDSPETH COS THUR EVE/FRI MORN. PCPN WINDOW
SHOULD BE THUR LATE AM THROUGH THUR LATE PM AND THEN DRY. THUS
NEARLY ALL OF THE CWFA WILL REMAIN DRY WITH THIS COLD FRONT
PASSAGE.

FRIDAY THE WEAK DISTURBANCE ALOFT WILL HAVE PASSED TO THE EAST
WITH NO AFFECT. THE FRONT WILL BE WEST WITH DISSIPATING LOW CLOUDS
BUT CONTINUED COOL TEMPS AND DRY WEATHER NOW ACROSS THE ENTIRE
FORECAST AREA. SATURDAY ABUNDANT HIGH CLOUDS EXPECTED AS ANOTHER
WEAK WAVE PASSES OVER OFF THE BAJA. MODELS PUT LIGHT PCPN JUST TO
OUR SOUTH ON SATURDAY BUT WE THINK IT WILL STAY DRY OVER OUR
AREA...THUS NO POPS.

FOR THE REST OF THE FORECAST CYCLE WE SEE HIGH PRESSURE REBOUNDING
AND DOMINATING OUR WEATHER WITH DRY AND SEASONAL CONDITIONS.
HOWEVER ANOTHER WEAKER COLD FRONT DOES PUSH IN MONDAY AFTN/EVE TO
BRING A SLIGHT TEMP DIP...AFTER A WARM WEEKEND...FOR MON/TUE.

14-BIRD

&&

.AVIATION...VALID 23/00Z-24/00Z.
VRF TONIGHT WITH GENERALLY LIGHT WINDS. EXPECT P6SM WITH FEW-SCT
100-150 BKN-OVC200-250. A STRONG FRONT WILL BRING GUSTY EAST WINDS
STARTING AROUND 23/06Z OVER EASTERN HUDSPETH AND EASTERN OTERO
COUNTIES...SPREADING WESTWARD ACROSS THE REST OF THE AREA BY 23/18Z.
WINDS BECOMING EAST AT 15-25KTS GUSTING TO 35KTS AFTER THAT FRONT
MOVES THROUGH. SOME AREAS...ESPECIALLY ON WESTERN SLOPES...MAY HAVE
WINDS OF 35-45KTS. MODERATE OR GREATER LOW-LEVEL MECHANICAL TURBC IS
LIKELY DUE TO THE STRONG WINDS. IN ADDITION...LOW CLOUDS AND FOG
WITH PATCHY DRIZZLE ARE LIKELY TO CAUSE IFR CONDITIONS OVER HUDSPETH
AND EASTERN OTERO COUNTIES WHILE EASTERN SLOPES OF THE SAC MTNS MAY
HAVE AREAS OF RAIN/SNOW WITH LOW CLOUDS AND FOG/FREEZING FOG.

21-PARK

&&

.FIRE WEATHER...
A STRONG COLD FRONT MOVING IN FROM THE EAST LATE TONIGHT INTO
THURSDAY MORNING WILL BRING STRONG AND GUSTY EAST WINDS...AND WILL
DROP AFTERNOON TEMPERATURES BY 15 TO 20 DEGREES. THERE IS A SLIGHT
CHANCE FOR RAIN AND SNOW SHOWERS IN THE SACRAMENTO MTNS THURSDAY
ALONG WITH FOG AND FREEZING FOG...ESPECIALLY ON EASTERN SLOPES. LOW
CLOUDS WITH AREAS OF FOG AND SPOTTY DRIZZLE ARE ALSO POSSIBLE OVER
HUDSPETH COUNTY AND SOUTHEASTERN OTERO COUNTY LATE TONIGHT AND
THURSDAY. MINIMUM RH RANGING FROM THE 20S WEST OF THE RIO GRANDE
VALLEY TOMORROW TO THE 40S AND 50S FARTHER EAST. FAIR OR BETTER
VENTILATION THURSDAY WITH VERY LOW (2 OR 3) HAINES INDICES. COLD
AND DRY FRIDAY WITH GENERALLY LIGHT WINDS.

21-PARK

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 38  46  25  45  31 /   0   0  10   0   0
SIERRA BLANCA           33  41  22  44  28 /   0  10  10   0   0
LAS CRUCES              36  49  20  44  28 /   0   0   0   0   0
ALAMOGORDO              39  43  24  44  25 /   0  10  10   0   0
CLOUDCROFT              24  34  14  32  19 /  10  30  10  10   0
TRUTH OR CONSEQUENCES   36  49  22  48  29 /   0   0   0   0   0
SILVER CITY             35  51  23  53  30 /   0   0   0   0   0
DEMING                  36  55  23  46  25 /   0   0   0   0   0
LORDSBURG               35  61  24  52  26 /   0   0   0   0   0
WEST EL PASO METRO      40  47  25  45  30 /   0   0   0   0   0
DELL CITY               30  38  20  46  28 /   0  20  10   0   0
FORT HANCOCK            38  43  23  45  29 /   0  10  10   0  10
LOMA LINDA              35  40  22  46  24 /   0  10  10   0   0
FABENS                  38  45  25  45  29 /   0   0  10   0   0
SANTA TERESA            39  47  22  44  28 /   0   0   0   0   0
WHITE SANDS HQ          40  45  23  43  28 /   0   0   0   0   0
JORNADA RANGE           25  46  16  43  19 /   0   0   0   0   0
HATCH                   29  48  19  45  23 /   0   0   0   0   0
COLUMBUS                39  56  24  47  26 /   0   0   0   0   0
OROGRANDE               37  46  23  45  25 /   0  10  10   0   0
MAYHILL                 26  35  18  40  22 /  10  30  10  10   0
MESCALERO               28  39  21  38  21 /  10  20  10  10   0
TIMBERON                31  39  21  39  20 /  10  20  10  10   0
WINSTON                 32  47  18  49  22 /   0   0   0   0   0
HILLSBORO               38  46  20  51  24 /   0   0   0   0   0
SPACEPORT               34  50  23  48  28 /   0   0   0   0   0
LAKE ROBERTS            29  53  21  54  21 /   0   0   0   0   0
HURLEY                  34  55  21  53  27 /   0   0   0   0   0
CLIFF                   22  56  20  55  21 /   0   0   0   0   0
MULE CREEK              20  55  15  60  18 /   0   0   0   0   0
FAYWOOD                 37  54  19  53  21 /   0   0   0   0   0
ANIMAS                  35  59  23  52  28 /   0   0   0   0   0
HACHITA                 35  57  22  51  22 /   0   0   0   0   0
ANTELOPE WELLS          37  57  25  51  29 /   0   0   0   0  10
CLOVERDALE              38  55  24  54  26 /   0   0   0   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 7 AM TO 6 PM MST THURSDAY FOR NMZ411-413-417.

TX...WIND ADVISORY FROM 7 AM TO 6 PM MST THURSDAY FOR TXZ418>424.

&&

14/21

Nearby

Wind Advisories in Texas, 2014Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.